Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 128, NWS JSJ

September 26, 2005

NWS JSJ issued this flash flood warning at Sep 26, 2005, 4:18 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2005, 4:18 PM CDT (21:18 UTC)
Expired
Sep 27, 2005, 10:30 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 262119
FFWSJU
PRC059-262330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
518 PM AST MON SEP 26 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     GUAYANILLA

* UNTIL 730 PM AST

*FOR PEOPLE ALONG THE RIO GUAYANILLA

* AT 515 PM AST...A USGS RIVER LEVEL SENSOR INDICATED THAT THE WATER 
LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING FROM HEAVY 
RAINFALL OVER THE WARNED AREA.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1803 6676 1800 6677 1797 6682 1806 6680

$$
1 follow-up statement
000 
WGCA72 TJSJ 262302
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
704 PM AST MON SEP 26 2005

PRC059-262330-
GUAYANILLA-
704 PM AST MON SEP 26 2005

...THE FLASH FLOOD WARNING IS CANCELLED...

FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
     GUAYANILLA

AT 700 PM AST...A USGS RIVER GAUGE INDICATED THAT THE RIO GUAYANILLA 
HAS FALLEN BELOW FLOOD STAGE AND CONTINUES TO DROP TO NEAR NORMAL 
LEVELS. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 1803 6676 1800 6677 1797 6682 1806 6680

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:35 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 26, 2:35 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
335 PM AST MON SEP 26 2005

.DISCUSSION...MOISTURE REMAINED ABUNDANT IN THE 12Z SOUNDING WITH
PRECIPITABLE WATER OF 1.96 INCHES AND LIFTED INDEX OF -4.4 . WINDS
WERE EASTERLY AT LOW AND MIDDLE LEVELS...AND NORTHEAST AROUND 20
KNOTS AT UPPER LEVELS. AS A RESULT...SHOWERS...HEAVY AT TIME AND
SCATTERED THUNDERSTORMS DEVELOPED OVER PARTS OF PUERTO RICO...BUT
PARTICULARLY ACROSS THE SAN JUAN METRO AREA...WHERE SOME URBAN
FLOODING WERE REPORTED. THE RIO PIEDRAS IN SAN JUAN WAS OUT OF ITS
BANK DUE TO THE HEAVY RAIN...PROMPTED THE ISSUANCE OF A COUPLE OF
FLASH FLOOD WARNING. THERE WILL BE ENOUGH MOISTURE TO MAINTAIN THE
DEVELOPMENT OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS PART OF THE
LOCAL ISLANDS EACH DAY...MAINLY DURING THE AFTERNOON HOURS.

THE TROPICAL WAVE THAT CROSSED THE LOCAL ISLANDS YESTERDAY IS NOW
LOCATED ACROSS THE EASTERN CARIBBEAN...NEAR 70 WEST. THIS SYSTEM
WILL CONTINUE TO MOVE WESTWARD AND AWAY FROM THE REGION TONIGHT. IT
IS POSSIBLE THAT THIS WAVE WILL ENCOUNTER FAVORABLE CONDITIONS FOR
TROPICAL DEVELOPMENT IN THE WESTERN CARIBBEAN IN A COUPLE DAYS. IN
THE MEAN TIME...WE ARE WATCHING ANOTHER TROPICAL WAVE...THAT IS
ALONG 41 WEST THIS AFTERNOON. ACCORDING TO MODEL DATA...THIS WAVE IS
EXPECTED TO APPROACH THE LOCAL AREA ON THURSDAY...BRINGING A
NOTICEABLE INCREASE IN MOISTURE AND THE RISK OF FLOODING. VISIBLE
SATELLITE PICTURES AND THE LATEST QUIKSCAT PASS REVEAL THAT AN AREA
OF LOW PRESSURE IS ASSOCIATED WITH THE WAVE. THE GOOD NEWS IS THAT
WINDS IN THE UPPER ATMOSPHERE ARE NOT FAVORABLE FOR DEVELOPMENT AT
THIS TIME. THE ACTIVE WEATHER MAY LINGER OVER THE LOCAL REGION UNTIL
SATURDAY. THE GFS MODEL IS ALSO SHOWING GOOD THETA-E AND OMEGA
VALUES OVER THE LOCAL AREA THURSDAY NIGHT THROUGH SATURDAY...WHEN IS
EXPECT THE BEST ACTIVITY.

&&

.MARINE...LONG PERIOD NORTH NORTHEAST SWELLS GENERATED FROM A LARGE
NON-TROPICAL AREA OF LOW PRESSURE THAT IS LOCATED SEVERAL HUNDRED
MILES EAST OF BERMUDA WILL BEGIN TO ARRIVE ON TUESDAY...AND WILL
PEAK ON WEDNESDAY. MARINERS SHOULD EXPECT WIND OF 15 KNOTS OR LESS
AND SEAS OF 6 TO 7 FEET ACROSS THE ATLANTIC OFFSHORE WATERS AND THE
CARIBBEAN PASSAGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  89  78  88 /  40  40  40  40
STT  79  88  79  88 /  50  50  40  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

24
Hazardous weather outlook, Sep 26, 5:30 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST MON SEP 26 2005

PRZ001>013-AMZ710>750-271030-
630 AM AST MON SEP 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT
A TROPICAL WAVE HAS MOVED ACROSS THE CARIBBEAN WATERS SOUTH OF
OUR LOCAL REGION AND NOW IS LOCATED SOUTH OF THE HISPANIOLA.
LINGERING MOISTURE ASSOCIATED TO THIS WAVE WILL COMBINE WILL DIURNAL
AND LOCAL TERRAIN EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS
WITH HEAVY RAINFALL...MAINLY ACROSS THE INTERIOR AND NORTHWEST
SECTIONS OF PUERTO RICO. AS A RESULT SOME MINOR LOCALIZED FLOODING
IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...

OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS
IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VIZ001-002-AMZ710>730-271030-
630 AM AST MON SEP 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE
U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL WAVE HAS MOVED ACROSS THE CARIBBEAN WATERS SOUTH OF OUR
LOCAL REGION AND NOW IS LOCATED SOUTH OF THE HISPANIOLA. LINGERING
MOISTURE ASSOCIATED TO THIS WAVE WILL COMBINE WILL DIURNAL AND LOCAL
TERRAIN EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH
HEAVY RAINFALL...MAINLY ACROSS PARTS OF THE ISLANDS. HOWEVER...NO
SIGNIFICANT FLOODING IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN
ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 12:36 PM CDTFlash Flood WarningJSJ17 hr
Sep 26, 1:51 PM CDTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.